|Publication Type:||Journal Article|
|Year of Publication:||2002|
|Authors:||C. Paget, Menard, S., Wroblewski, I., Gout, J. P., Danel, V., Bost, M.|
|Journal:||Archives de Pediatrie|
|Pagination:||913 - 916|
|Keywords:||abdomen, Acute Disease, animals, Antidotes/therapeutic use, child, Child, Preschool, English Abstract, hair, humans, insecticide, Lice Infestations/drug therapy, organophosphate, Pediculus, Portugal, scalp dermatoses, Time Factors, vomit|
CASE REPORT: Two children were admitted for poisoning by organophosphate pesticides applied as hair rinses against lice. These chemical agents inhibit the acetylcholinesterase enzyme at various sites. The resultant accumulation of the transmitter acetylcholine causes abnormal signs and symptoms. The diagnosis is based on a reduction in the blood cholinesterase activity. The specific treatment comprises the administration of atropine and pralidoxime. CONCLUSION: Accidental poisoning by organophosphate insecticides may occur, due to the misuse of such substances as shampoo against lice. An accurate information for users is necessary.
Acute organophosphate intoxication after using a anti-lice insecticide shampoo